Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 194, NWS New Orleans, LA

December 25, 20124 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 25, 2012, 6:44 AM CST for 4 parishes in Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2012, 6:44 AM CST (12:44 UTC)
Expired
Dec 25, 2012, 7:15 AM CST
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WUUS54 KLIX 251244
SVRLIX
LAC033-047-077-121-251315-
/O.NEW.KLIX.SV.W.0194.121225T1244Z-121225T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BATON ROUGE...
  NORTHWESTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ROADS...
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PORT ALLEN...

* UNTIL 715 AM CST

* AT 639 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF RAMAH...OR 11 MILES SOUTHEAST OF KROTZ SPRINGS...AND MOVING
  NORTHEAST AT 70 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARINGOUIN...GROSSE TETE...LIVONIA...ERWINVILLE...BRUSLY AND
  WESTMINSTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3075 9142 3076 9139 3071 9135 3066 9134
      3066 9129 3039 9103 3032 9162 3033 9163
      3035 9163 3036 9165 3039 9163 3044 9164
      3049 9171
TIME...MOT...LOC 1243Z 228DEG 59KT 3045 9161

$$
1 follow-up statement
074 
WWUS54 KLIX 251308
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 AM CST TUE DEC 25 2012

LAC033-047-077-121-251317-
/O.EXP.KLIX.SV.W.0194.000000T0000Z-121225T1315Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-EAST BATON ROUGE LA-IBERVILLE 
LA-
708 AM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IBERVILLE...WEST
CENTRAL EAST BATON ROUGE...SOUTHEASTERN POINTE COUPEE AND WEST BATON
ROUGE PARISHES WILL EXPIRE AT 715 AM CST...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY OVER 
THE LAST 10 MINUTES...AND IS NOT LIKELY TO PRODUCE SEVERE WEATHER.

LAT...LON 3075 9142 3076 9139 3071 9135 3066 9134
      3066 9129 3039 9103 3032 9162 3033 9163
      3035 9163 3036 9165 3039 9163 3044 9164
      3049 9171
TIME...MOT...LOC 1307Z 228DEG 59KT 3071 9127

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 4:35 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Dec 25, 4:35 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
435 AM CST TUE DEC 25 2012

...DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TODAY ACROSS THE
ENTIRE NORTH-CENTRAL GULF COAST...

.SHORT TERM...
A POTENT STORM SYSTEM IS EXPECTED TO IMPACT THE FORECAST AREA
TODAY BRINGING WITH IT THE THREAT FOR WIDESPREAD SEVERE WEATHER.
THE STORM PREDICTION CENTER CONTINUES TO MAINTAIN A MODERATE RISK
FOR SEVERE WEATHER FOR A LARGE PORTION OF THE FORECAST AREA. AREAS
ALONG AND NORTH OF A LINE FROM DONALDSONVILLE TO PASCAGOULA ARE
INCLUDED IN THE MODERATE RISK. THIS INCLUDES BATON ROUGE...HAMMOND...
SLIDELL...GULFPORT AND MCCOMB. ALL OTHER AREAS ARE IN A SLIGHT
RISK...HOWEVER THE ENTIRE FORECAST AREA IS AT RISK FOR SIGNIFICANT
SEVERE WEATHER EPISODE TODAY. SPC ALSO HIGHLIGHTS THE RISK FOR
SIGNIFICANT SEVERE WEATHER...DEFINED AS STRONG TORNADOES (EF2 OR
GREATER) OR WINDS GREATER THAN 75 MILES PER HOUR. THIS THREAT
WOULD BE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS TODAY
AND IS POSSIBLE ACROSS THE AREA ESPECIALLY AREAS IN THE MODERATE
RISK ACROSS THE NORTHERN PORTIONS OF THE CWA.

CURRENTLY STRONG TO SEVERE THUNDERSTORMS ARE ONGOING JUST OFF TO
THE WEST OF THE FORECAST AREA ALONG THE NORTHWARD SURGING WARM
FRONT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE WARM FRONT
AS IT MOVES NORTH ACROSS THE FORECAST AREA THIS MORNING. THE SURFACE LOW
WILL REALLY BEGIN TO TAKE SHAPE LATER ON THIS MORNING AND
AFTERNOON AND BEGINS TO MOVE TOWARDS THE FORECAST AREA. THE WARM
FRONT SHOULD BE WELL NORTH OF THE FORECAST AREA PLACING THE REGION
IN THE UNSTABLE WARM SECTOR. THE AREA COULD BREAK OUT OF THE
CLOUDS THIS AFTERNOON AND THIS WOULD ONLY MAKE THE ATMOSPHERE MORE
UNSTABLE. CAPE VALUES ARE EXPECTED TO BE THE 1000 TO 1800 J/KG
RANGE AND SHEAR SHOULD BE MORE THAN SUFFICIENT TO SUPPORT SEVERE
SUPERCELLS THIS AFTERNOON AND EVENING WITH BULK SHEAR VALUES IN THE
60 TO 80 KNOT RANGE. SOME OF THE HIGH RESOLUTION MODELS DO DEPICT
MORE DISCRETE SUPERCELLS DEVELOPING AHEAD OF THE COLD FRONT.
HELICITY VALUES ARE STILL VERY HIGH WELL OVER 300 M2/S2 FOR THE
AFTERNOON AND EVENING HOURS. THE LOW LEVEL JET SUPPORT IS VERY
STRONG WITH A 500 MB JET PUSHING 100 KNOTS AND AN 850 MB JET
AROUND 50 TO 60 KNOTS FOR THIS EVENING AS THE LOW MOVES TO THE
NORTH.

STILL THINKING THAT THIS WILL UNFOLD AS A SQUALL LINE IN ADVANCE
OF THE UPPER VORT MAX WITH DISCRETE SUPERCELLS OUT AHEAD OF THE
SQUALL LINE. THE DISCRETE STORMS OUT AHEAD OF THE SQUALL LINE WILL
CARRY THE BIGGEST POTENTIAL FOR STRONG LONG TRACK TORNADOES AS
THEY WILL HAVE UNIMPEDED ACCESS TO THE VERY PRIME ATMOSPHERE THAT
IS EXPECTED TO BE AVAILABLE TODAY. MAIN THREAT WINDOW WILL BE THIS
AFTERNOON AFTER 2PM THROUGH 9PM THIS EVENING FOR THE FORECAST
AREA...BUT SEVERE WEATHER IS POSSIBLE THIS MORNING...AND ANY TIME
DURING THE DAYTIME AND EARLY EVENING HOURS. AGAIN AS STATED
ABOVE...ALL MODES OF SEVERE WEATHER ARE ON THE TABLE TODAY. PLEASE
STAY ABREAST OF THE WEATHER SITUATION TODAY AS EVERYTHING ABOUT THIS SETUP
SUPPORTS A SIGNIFICANT SEVERE OUTBREAK ACROSS THE NORTH CENTRAL
GULF COAST THIS CHRISTMAS DAY. 13/MH

.LONG TERM...
MUCH COLDER AIR WILL FOLLOW THE FRONT WITH SUBFREEZING MORNING
LOW TEMPERATURES LIKELY FOR MUCH OF THE AREA BY THURSDAY MORNING
AS THE HIGH PRESSURE MOVES ACROSS THE FORECAST AREA AND CONTINUES
TO MOVE EAST. ALL MODELS POINT TO ANOTHER SYSTEM COMING ON BOARD
FOR THE FRIDAY AND SATURDAY TIME FRAME. RIGHT NOW IT LOOKS LIKE
THIS LOW WILL TRACK MORE SOUTH AND SHOULD REDUCE THE THREAT OF
SEVERE WEATHER. THERE ARE STILL SOME DIFFERENCES IN TIMING BUT
RAIN LOOKS LIKELY FOR THE LATE THIS WEEK AND FOR THE BEGINNING OF
THE WEEKEND. WILL CARRY LIKELY POPS FOR THIS TIME FRAME TO REFLECT
THE SYSTEM. FOLLOWING THAT SYSTEM LARGE HIGH PRESSURE BUILDS IN
FOR SUNDAY. 13/MH

&&

.AVIATION...
NUMEROUS AVIATION HAZARDS WILL OCCUR OVER THE NEXT 24 HOURS OR SO.
FOG AND LOW STRATUS CONTINUING TO BRING LIFR TO VLIFR CONDITIONS AT
THE AIRPORTS NEAR LAKE PONTCHARTRAIN AND THE COAST. SHOWERS ARE NOW
BEGINNING TO MOVE INTO THE AREA FROM THE SOUTHWEST WHICH WILL WHICH
WILL HELP MIX OUT MUCH OF THE FOG FROM RAIN. IN ADDITION....
INCREASING WINDS FROM THUNDERSTORM ACTIVITY WILL ENHANCE THIS
DECREASE IN LOWER DECKS. ALL OF THE MOS/LAMP AND MESO-WRF MODELS INDICATE
TSRA WILL BE DEVELOPING ALONG THE NORTHWARD MOVING WARM FRONT
THROUGH THE MORNING...FOLLOWED BY A BREAK IN THE RAIN. SOME OF THESE
TSRA COULD PRODUCE STRONG WIND GUSTS. SOUTHERLY WINDS WILL BE RISING
TO 15 TO AROUND 20 KNOTS SUSTAINED WITH GUSTS 25-30 KNOTS DURING THE
MID TO LATE MORNING AND CONTINUING INTO THE AFTERNOON. VERY STRONG
WINDS ALOFT WILL CREATE HIGH LEVELS OF TURBULENCE. THE MAIN SQUALL
LINE OR BAND OF BROKEN TSRA IS EXPECTED TO MOVE THROUGH MID TO LATE
AFTERNOON WITH A MODERATE TO HIGH POTENTIAL FOR VERY STRONG/SEVERE
CONVECTIVE GUSTS AND HAIL. THE COLD FRONT WILL PUSH DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS TUESDAY.

MEFFER/TD

&&

.MARINE...
WINDS SEEM TO HAVE BOTTOMED OUT AND BACK ON THE RISE IN OUTER
WATERS. SURFACE LOW WILL BE DEVELOPING AND TRACKING ACROSS CENTRAL
LA AND MS TODAY. THIS DEEPENING LOW COULD HAVE A PRESSURE OF AROUND
995MB BY WED 00Z. THATS QUITE LOW AND WILL LIKELY CREATE A VERY
TIGHT PRESSURE GRADIENT OVER THE AREA. THUS EXPECT A QUICK RAMP UP
OF HIGH END SMALL CRAFT WINDS. THERE WILL LIKELY ALSO BE OCCASIONAL
GUSTS TO GALE FORCE....ESPECIALLY TONIGHT. HAVE MADE A CHANGE TO THE
ORIGINAL SMALL CRAFT ADVISORY. DECIDED TO GO AHEAD AN ISSUE GALE
WARNING FOR TONIGHT. IT APPEARS THAT THERE WILL BE FREQUENT GUSTS TO
GALE FORCE. WINDS GRADUALLY EASE ON WEDNESDAY EVENING...WITH
IMPROVING CONDITIONS UNTIL THE NEXT SYSTEM APPROACHES ON FRIDAY.

MEFFER

&&

.DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             SIGNIFICANT SEVERE EXPECTED TODAY. MODERATE RISK OF
             SEVERE STORMS INCLUDING DAMAGING WINDS AND TORNADOES.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  37  48  27 / 100 100  10   0
BTR  75  39  52  30 / 100 100  10   0
ASD  74  43  53  30 / 100 100  10   0
MSY  76  44  51  35 / 100 100  10   0
GPT  74  44  54  32 / 100 100  10   0
PQL  73  45  55  30 / 100 100  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...AND UPPER TERREBONNE.

GM...DENSE FOG ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 9 AM TUESDAY TO NOON WEDNESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...DENSE FOG ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     HANCOCK...HARRISON...AND JACKSON.

GM...DENSE FOG ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 9 AM TUESDAY TO NOON WEDNESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Dec 25, 6:17 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
617 AM CST TUE DEC 25 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260030-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
617 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TO IMPACT THE AREA
TODAY...AS A POTENT WEATHER SYSTEM MOVES THROUGH THE LOWER
MISSISSIPPI VALLEY. THE STORM PREDICTION CENTER IS CURRENTLY
INDICATING A MODERATE RISK OF SEVERE WEATHER ACROSS AREAS THAT ARE
GENERALLY ALONG AND NORTH OF A LINE FROM DONALDSONVILLE TO
PASCAGOULA WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE AREA.

THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND TORNADOES. HOWEVER...LOCALLY HEAVY RAINFALL AND LARGE
HAIL WILL ALSO BE POSSIBLE. THERE IS ALSO AT LEAST SOME THREAT OF
SIGNIFICANT SEVERE WEATHER ACROSS MUCH OF THE OUTLOOK AREA. THIS
IS DEFINED AS STRONG TORNADOES(EF2 OR GREATER) OR WINDS GREATER
THAN 75 MPH. THE THREAT OF SIGNIFICANT SEVERE WEATHER WOULD
PRIMARILY BE DURING THE AFTERNOON AND EVENING HOURS. SEVERE
WEATHER WILL CONTINUE TO BE POSSIBLE UNTIL A COLD FRONT SWEEPS
THROUGH THE AREA LATE THIS EVENING OR TONIGHT.

BEFORE AND FOLLOWING THE COLD FRONTAL PASSAGE...STRONG WINDS
WILL LEAD TO HAZARDOUS CONDITIONS OVER THE COASTAL WATERS. SMALL
CRAFT ADVISORIES WILL HAVE BEEN ISSUED TUESDAY  THROUGH NIGHT AND
COULD BE EXTENDED INTO WEDNESDAY. INITIALLY WINDS WILL BE OUT OF
THE SOUTHWEST BUT AS SOON AS THE FRONT MOVES THROUGH WINDS WILL
QUICKLY BECOME OFFSHORE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA SATURDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TODAY.

In the hours before

Special weather statement, Dec 25, 4:45 AM CST, 1 hour 59 minutes before
LAZ034>036-251145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
445 AM CST TUE DEC 25 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING POINTE COUPEE PARISH...
EAST FELICIANA PARISH...WEST FELICIANA PARISH...

AT 443 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF MELVILLE...OR ABOUT 7 MILES
SOUTHWEST OF BATCHELOR...MOVING EAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BATCHELOR...MORGANZA...ST. FRANCISVILLE...WAKEFIELD...SPILLMAN...
JACKSON AND NORWOOD

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 25, 5:58 AM CST, 46 minutes before
LAZ037-071-MSZ069>071-251245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 AM CST TUE DEC 25 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...NORTHERN TANGIPAHOA
PARISH...PIKE COUNTY...

AT 554 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTHWEST OF GREENSBURG...OR
ABOUT 5 MILES NORTHWEST OF EASLEYVILLE...MOVING NORTHEAST AT 55 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GILLSBERG...KENTWOOD...OSYKA...MAGNOLIA...MCCOMB AIRPORT...
MCCOMB...TYLERTOWN AND SALEM

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Dec 25, 6:33 AM CST, 11 minutes before
LAZ034-046>048-251315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
633 AM CST TUE DEC 25 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...IBERVILLE
PARISH...

AT 629 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF CATAHOULA...OR ABOUT 19
MILES SOUTHWEST OF RAMAH...MOVING NORTHEAST AT 65 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...RAMAH...
GROSSE TETE...MARINGOUIN...LIVONIA...ERWINVILLE...PORT ALLEN...NEW
ROADS...BATON ROUGE AIRPORT AND BAKER

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 25, 6:40 AM CST, 4 minutes before
MSZ071-251315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 AM CST TUE DEC 25 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WALTHALL COUNTY...

AT 639 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES EAST OF MCCOMB...OR ABOUT 5 MILES
SOUTHWEST OF SALEM...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SALEM

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:34 PM CSTDense Fog AdvisoryLIXSaint Bernard, Saint John the Baptist9 hr
Dec 24, 9:03 PM CSTMarine Dense Fog AdvisoryLIX9 hr
Dec 25, 4:27 AM CSTGale WarningLIX26 hr
Dec 25, 4:27 AM CSTSmall Craft AdvisoryLIX35 hr
Dec 25, 10:28 AM CSTWind AdvisoryLIXAssumption, East Baton Rouge, Iberville, Pointe Coupee, Saint Bernard, Saint James and 2 more20 hr
Dec 25, 1:45 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana60 min
Dec 25, 1:52 PM CSTTornado WarningLIXEast Feliciana, Pointe Coupee, West Feliciana53 min
Dec 25, 1:57 PM CSTTornado WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist33 min
Dec 25, 1:58 PM CSTSpecial Marine WarningLIX62 min
Dec 25, 2:07 PM CSTTornado WarningLIXSaint Tammany, Tangipahoa, Washington38 min
Dec 25, 2:17 PM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles, Saint John the Baptist43 min
Dec 25, 2:27 PM CSTSpecial Marine WarningLIX33 min
Dec 25, 2:30 PM CSTTornado WarningLIXEast Feliciana, Saint Helena45 min
Dec 25, 2:38 PM CSTTornado WarningLIXPointe Coupee, West Feliciana37 min
Dec 25, 2:41 PM CSTTornado WarningLIXEast Feliciana34 min
Dec 25, 2:50 PM CSTTornado WarningLIXJefferson, Orleans, Saint Charles25 min
Dec 25, 2:54 PM CSTTornado WarningLIXSaint Tammany36 min
Dec 25, 2:58 PM CSTTornado WarningLIXEast Baton Rouge32 min
Dec 25, 2:59 PM CSTTornado WarningLIXSaint Tammany31 min
Dec 25, 3:02 PM CSTTornado WarningLIXJefferson, Orleans, Saint Charles28 min
Dec 25, 3:05 PM CSTSpecial Marine WarningLIX40 min
Dec 25, 3:13 PM CSTTornado WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena47 min
Dec 25, 3:28 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge62 min
Dec 25, 3:46 PM CSTTornado WarningLIXSaint Helena, Tangipahoa44 min
Dec 25, 3:49 PM CSTSpecial Marine WarningLIX26 min
Dec 25, 3:54 PM CSTSevere Thunderstorm WarningLIXWashington66 min
Dec 25, 3:58 PM CSTTornado WarningLIXJefferson, Lafourche, Plaquemines, Saint Bernard16 min
Dec 25, 4:01 PM CSTSevere Thunderstorm WarningLIXSaint Tammany44 min
Dec 25, 4:11 PM CSTSevere Thunderstorm WarningLIXAscension, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington64 min
Dec 25, 4:15 PM CSTSpecial Marine WarningLIX45 min
Dec 25, 4:39 PM CSTSpecial Marine WarningLIX96 min
Dec 25, 4:47 PM CSTSevere Thunderstorm WarningLIXSaint John the Baptist, Saint Tammany, Tangipahoa, Washington58 min
Dec 25, 5:09 PM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint John the Baptist, Terrebonne47 min
Dec 25, 5:27 PM CSTSpecial Marine WarningLIX63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.